MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US IMPLANT EXTRACTOR SLAPHAMMER; HIP INSTRUMENTS : IMPACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US IMPLANT EXTRACTOR SLAPHAMMER; HIP INSTRUMENTS : IMPACTION INSTRUMENTS
Catalog Number 257005250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the threads for slap hammer broke off inside the threaded stem inserter while trying to extract a stem.The slap hammer broke into 2 pieces and all pieces were retrieved.There were no adverse effects for the patient as a result of this event and surgery was not definitively extended as a result of this.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: an analysis of the product could not be performed, since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected and distributed to approved specifications.Additional complaint information, monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : it was reported that the threads for slap hammer broke off inside the threaded stem inserter while trying to extract a stem.The slap hammer broke into 2 pieces and all pieces were retrieved.There were no adverse effects for the patient as a result of this event and surgery was not definitively extended as a result of this.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the implant extractor slaphammer was broken from the tip.The broken fragment was not returned for evaluation.The observed condition of the device can be attributed to unintended use error due to prying back and forward the instrument during use or an unintended off-axis impactions while the device is not fully threaded.The overall complaint was confirmed as the observed condition of the implant extractor slaphammer would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (ab0805) provided is not a valid finished goods lot#.

Brand Name
IMPLANT EXTRACTOR SLAPHAMMER
Common Device Name
HIP INSTRUMENTS : IMPACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17956415
Report Number1818910-2023-21225
Device Sequence Number5295452
Product Code FZY
UDI-Device Identifier10603295143239
UDI-Public10603295143239
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257005250
Device Lot NumberAB0805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer11/08/2023
01/25/2024
01/31/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/09/2023
01/26/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown